Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On anti-automorphisms of the first kind in division rings


Authors: Peter Beelen and Ralf Gramlich
Journal: Proc. Amer. Math. Soc. 130 (2002), 3745-3746
MSC (2000): Primary 16K20, 16W99, 51A10, 51A30
DOI: https://doi.org/10.1090/S0002-9939-02-06746-1
Published electronically: June 27, 2002
MathSciNet review: 1920057
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a short proof of the well-known fact that a division ring of finite degree over its center that admits an anti-automorphism of the first kind, i.e., an anti-automorphism that fixes the center elementwise, also admits an involutive anti-automorphism.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16K20, 16W99, 51A10, 51A30

Retrieve articles in all journals with MSC (2000): 16K20, 16W99, 51A10, 51A30


Additional Information

Peter Beelen
Affiliation: Department of Mathematics and Computer Science, TU Eindhoven, P.O. Box 513, 5600 MB Eindhoven, The Netherlands
Email: pbeelen@win.tue.nl

Ralf Gramlich
Affiliation: Department of Mathematics and Computer Science, TU Eindhoven, P.O. Box 513, 5600 MB Eindhoven, The Netherlands
Email: squid@win.tue.nl

DOI: https://doi.org/10.1090/S0002-9939-02-06746-1
Keywords: Division ring, anti-automorphism
Received by editor(s): December 7, 2001
Received by editor(s) in revised form: February 20, 2002
Published electronically: June 27, 2002
Communicated by: Martin Lorenz
Article copyright: © Copyright 2002 American Mathematical Society